Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 10, 2020, 3:20 AM EDT for 5 counties in Tennessee. It took effect at Mar 10, 2020, 4:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2020, 3:20 AM EDT (07:20 UTC)
- In effect from
- Mar 10, 2020, 4:00 AM EDT
- Expired
- Mar 10, 2020, 3:11 PM EDT
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS74 KMRX 100720 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 320 AM EDT Tue Mar 10 2020 TNZ041-043-072-074-087-101530- /O.NEW.KMRX.WI.Y.0010.200310T0800Z-200310T2000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 320 AM EDT Tue Mar 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 40 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
126 WWUS74 KMRX 101520 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1120 AM EDT Tue Mar 10 2020 TNZ041-043-072-074-087-102000- /O.CON.KMRX.WI.Y.0010.000000T0000Z-200310T2000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1120 AM EDT Tue Mar 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 40 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
618 WWUS74 KMRX 101911 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 311 PM EDT Tue Mar 10 2020 TNZ041-043-072-074-087-102015- /O.CAN.KMRX.WI.Y.0010.000000T0000Z-200310T2000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- 311 PM EDT Tue Mar 10 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts have fallen below advisory criteria. Winds will continue to gust upward of 30 to 35 mph for a few more hours above 3500 feet elevation before gusts subside completely. $$ CDG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:38 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 10, 1:38 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 138 AM EDT Tue Mar 10 2020 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... Forecast is on track this evening. Made minor changes to hourly temperatures and dewpoints to better line up with trends. Cloud cover continues to increase as upper level ascent increases ahead of a disturbance. Light showers will be possible overnight tonight associated with warm air advection but expect coverage to be isolated as the boundary layer is still dry with nearly 20 degree dewpoint depressions. Better chances of showers will occur on Tuesday as a 100 knot upper level jet begins to impinge on the area. Will send out a fresh ZFP shortly. Diegan && .AVIATION... 06Z TAF DISCUSSION. VFR conditions will slowly deteoriate today into this evening as a short-wave and associated frontal boundary moves across the region. Periods of showers can be expected at the TAF sites. There is a slight chance of thunder at CHA and TYS. Winds will be breezy out of the southwest at 10 to 20kts at TYS. Plenty of boundary layer moisture this evening/tonight will keep low clouds across the area with patchy fog development. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 67 53 70 55 71 / 90 50 50 50 50 Knoxville McGhee Tyson Airport, TN 65 51 67 52 70 / 80 60 40 40 50 Oak Ridge, TN 65 49 67 51 69 / 80 50 40 40 50 Tri Cities Airport, TN 64 48 64 47 68 / 60 60 30 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Mar 9, 2:58 PM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 258 PM EDT Mon Mar 9 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-101900- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 258 PM EDT Mon Mar 9 2020 /158 PM CDT Mon Mar 9 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.